I had botox for migraines 4 days ago and during the procedure got REALLY nauseated (which I assume was normal) and I am still nauseated, but my question is now the left side of my jaw is in a lot of pain radiating from one of the injection sites (above the ear), is this normal? The pain isn't constant and wakes me up at night/keeps me awake and Ibuprofen and acetaminophen are not helping with the pain. What can I do?
Jaw Pain and Nausea After Botox for Migraines
Doctor Answers (2)
Botox causing jaw pain
Your experience is unfortunate and I have not had any patients experience this in my practice. In highly trained hands like a dermatologist or plastic surgeon, this would be an incredibly rare side effect. Nausea or a headache at the time of injection certainly has been reported, but the jaw pain is peculiar, and may not be associated (could be coincidental). You may require some stronger analgesics by prescription from your doctor until this pain subsides. Dr. Benjamin Barankin, Toronto Dermatology Centre.
Botox for migraines
please see your doctor who did the treatment. There may be some relaxation of the muscle that clenches the jaw more on one side than the other and you might have developed a TMJ pain. Your symptoms may go away spontaneously, but some ENT doctors are specialists for TMJ and use Botox to treat it
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.